Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 11, 1999, 8:45 PM CDT for Barton County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 1999, 8:45 PM CDT (01:45 UTC)
- Expired
- May 11, 1999, 9:20 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barton County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:21 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 11, 2:21 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 PM CDT TUE MAY 11 1999 PRIMARY FORECAST CONCERNS: FLOODING AND SEVERE WEATHER POTENTIAL. SURFACE ANALYSIS SHOWS FRONT HUNG UP ACROSS SE KS AT 19Z. LAPS DATA SHOWS INSTABILITY POOLING IN EXTREME SE KS/SW MO WHERE THERE HAS BEEN CONSIDERABLE SUNSHINE. CAPES IN THIS AREA ARND 2000 J/KG AND LIS NEAR -6. WATER VAPOR IMAGERY SHOWS A SHORTWAVE CROSSING NM. OTHER THAN SLIGHT DIFFERENCES ON THE SPEED OF THE FRONT...MODELS IN GENERAL AGREEMENT. FOLLOWING A LITTLE CLOSER THE SLIGHTLY SLOWER NGM. EXPECT LITTLE MOVEMENT OF THE FRONT THROUGH THIS EVENING AS THE SHORTWAVE PUSHES OUT INTO THE PLAINS. ASSOCIATED N-S ORIENTED JET STREAK WILL PROVIDE A DIFFLUENT PATTERN OVER THE FRONTAL BOUNDARY BY THIS EVENING. THIS INCREASE IN DYNAMIC SUPPORT AND STEEPENING LAPSE RATES WILL BE SUFFICIENT TO INITIATE CONVECTION DURING THE MID TO LATE AFTN ACROSS WRN PORTIONS OF THE CWFA. MODERATE INSTABILITY WILL SUPPORT ISOLATED SEVERE BUT WIND FIELDS NOT LIKELY TO SUPPORT ORGANIZED SEVERE ACTIVITY. EXPECT MAIN THREAT TO TURN TO FLOOD POTENTIAL DURING THE NGT. SLOW MOVEMENT OF THE FRONT AND TRAINING OF CELLS COULD LEAD TO EXCESSIVE RAINFALL OVER WRN PORTIONS OF THE CWFA. CONVECTION LIKELY TO DIMINISH AS IT MOVES INTO THE OZARKS LATE TNGT/EARLY WED SO FLOOD THREAT WILL DECREASE TO THE E. WILL ISSUE FLASH FLOOD WATCH FOR THE THE WRN HALF OF THE CWFA FOR TNGT. PROGRESSION OF FRONT WILL BE SLOW BUT EXPECT IT TO CLEAR WRN HALF OF THE CWFA BY MID MRNG WED AND ALL AREAS BY MID AFTN. WILL HAVE TO WATCH FLOOD POTENTIAL IN ERN COUNTIES WED...ESPECIALLY IF CONVECTION REINTENSIFIES AHEAD OF THE FRONT DURING THE AFTN. PRECIPITATION AND WEAK COOL AIR ADVECTION WILL KEEP TEMPERATURES DOWN WED. HIGH PRESSURE BUILDS IN THU FOR A TRANQUIL WEATHER DAY. IN THE EXTENDED...MEAN LONGWAVE PATTERN REMAINS IN PLACE WITH TROUGH OUT WEST. WARM SECTOR STRENGTHENS ACROSS THE AREA FRI/SAT AS DEEP SSW FLOW DEVELOPS. NEXT CHANCE OF SHOWERS TO RETURN AS EARLY AS SUN AFTN BUT TIMING ON THIS IN QUESTION. CCF (FOR FORECAST COORDINATION PURPOSES ONLY) SGF TB 057/065 049/073 051 118711 JLN TB 058/067 050/075 053 118611 VIH TB 059/067 049/071 050 116721 UNO TB 060/069 051/074 051 115721 FOSTER
In the hours before
Special weather statement, May 11, 6:20 PM CDT, 2 hours 25 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
Special weather statement, May 11, 6:20 PM CDT, 2 hours 25 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| May 11, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 63 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper | 63 min |
| May 11, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 11, 9:11 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 37 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Greene, Hickory, Polk | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 4 hr |
| May 12, 4:42 AM CDT | Flash Flood Warning | SGF | Dallas | 4 hr |
| May 12, 5:45 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Dallas, Greene | 6 hr |
| May 11, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 63 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
| May 11, 11:25 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.